Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 6:12 PM CST for Acadia Parish, Vermilion Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 6:12 PM CST (00:12 UTC)
- Expired
- Dec 28, 2024, 6:45 PM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Acadia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WFUS54 KLCH 290012
TORLCH
LAC001-113-290045-
/O.NEW.KLCH.TO.W.0107.241229T0012Z-241229T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
612 PM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
South central Acadia Parish in southwestern Louisiana...
Northwestern Vermilion Parish in southwestern Louisiana...
* Until 645 PM CST.
* At 611 PM CST, a severe thunderstorm capable of producing a tornado
was located over Klondike, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wright and Gueydan around 615 PM CST.
Lyons Point around 625 PM CST.
Kaplan around 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2995 9261 2999 9262 3004 9262 3004 9263
3005 9263 3013 9223 2993 9221
TIME...MOT...LOC 0011Z 267DEG 30KT 3001 9259
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Rua2 follow-up statements
554
WWUS54 KLCH 290023
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
623 PM CST Sat Dec 28 2024
LAC001-113-290045-
/O.CON.KLCH.TO.W.0107.000000T0000Z-241229T0045Z/
Acadia LA-Vermilion LA-
623 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR SOUTH
CENTRAL ACADIA AND NORTH CENTRAL VERMILION PARISHES...
At 622 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gueydan, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wright and Gueydan around 630 PM CST.
Lyons Point and Kaplan around 635 PM CST.
Indian Bayou around 650 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2994 9247 2998 9250 3002 9250 3004 9249
3006 9249 3008 9246 3009 9240 3010 9236
3011 9233 3013 9223 2993 9221
TIME...MOT...LOC 0022Z 262DEG 33KT 2998 9255
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski588
WWUS54 KLCH 290045
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
645 PM CST Sat Dec 28 2024
LAC001-113-290055-
/O.EXP.KLCH.TO.W.0107.000000T0000Z-241229T0045Z/
Acadia LA-Vermilion LA-
645 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL ACADIA AND NORTH CENTRAL
VERMILION PARISHES HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
gusty winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CST for southwestern
Louisiana.
&&
LAT...LON 2994 9247 2998 9250 3002 9250 3004 9249
3006 9249 3008 9246 3009 9240 3010 9236
3011 9233 3013 9223 2993 9221
TIME...MOT...LOC 0045Z 267DEG 30KT 2999 9234
$$
RuaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:38 PM CST, 34 minutes earlier.
Area forecast discussion, Dec 28, 5:38 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 538 PM CST Sat Dec 28 2024 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 315 PM CST Sat Dec 28 2024 At the surface, low pressure is near the Ark-La-Tex with a cold front extending to the SW, west of Houston. Aloft, a powerful midlevel shortwave trough is noted over north TX in water vapor imagery. Severe storms are beginning to consolidate over our SE TX counties at this time ahead of these features within a very warm and moist atmosphere, which, timing wise, is well in line with CAMs guidance over the last several hours. Showers and storms will continue to push east through the evening into the early part of the overnight period, eventually exiting lower Acadiana prior to midnight. Until then, all modes of severe weather will be possible as these storms consolidate into a QLCS and move east through the forecast area. A PDS Tornado Watch remains in affect through 9PM for the entire forecast area apart from lower Acadiana, with those few parishes expected to be included in another Tor Watch that will be issued later this evening. In addition to tornadoes, these storms will be capable of producing hail, damaging winds, frequent lightning, and torrential rainfall that could lead to flooding. Although many part of south LA have seen little weather today, it is imperative to not let your guard down through the next several hours as conditions will deteriorate quickly very soon. Once this weather clears the forecast area tonight, winds will gradually shift NW behind the cold front. However, little in the way of cooler/drier air is expected post-frontal passage, with dewpoints only "bottoming out" in the low to mid 50s tomorrow morning. Therefore, it does look like we will see another round of fog tonight/early tomorrow morning. Fortunately, the potential for widespread dense fog look minimal, but patchy areas of fog may be an issue Sun morning. Tomorrow into Monday weak surface high pressure slides overhead, with winds turning back to the SW to S Sun night. Otherwise, rather benign but warm weather continues through Monday, with highs in the upper 60s to mid 70s. Overnight lows fall into the upper 40s to mid 50s both Sun and Mon night. && .LONG TERM... (Tuesday through next Friday) Issued at 315 PM CST Sat Dec 28 2024 The long term period will bring several days of dry and seasonal conditions. Beginning on New Years Eve, a cold front will sweep through the region early in the day, likely prior to sunrise, shifting winds back to the north and advecting in a drier airmass throughout the daytime hours. Highs will reach into mid to upper 60s Tues afternoon, while dewpoints gradually fall into the low to mid 40s. Overnight, a secondary reinforcing cold front will quickly sweep through the area, resulting in a chilly start to the new year with lows falling in the the upper 30s to mid 40s Wed morning. Wednesday into Thursday, post-frontal high pressure builds down out of the Plains and settles overhead resulting in a couple of days of dry and mild conditions. Mostly sunny skies, highs in the upper 50s to low 60s, and light north winds can be expected each day. By Thursday afternoon into Thursday night, high pressure begins to depart to the east allowing winds to turn more easterly overhead. This will bring a slightly increase in dewpoints Thurs night into Fri, which will in turn increase overnight lows a bit. NBM is still wanting to bring small POPs in Thurs night into early Fri however, I'm still not convinced we will be nearly moist enough to squeeze out any showers through this period. Fri night into early Sat, another dry cold front sweeps through, effectively bringing an end to any warming/moistening trend as we head into the weekend. 17 && .AVIATION... (00Z TAFS) Issued at 535 PM CST Sat Dec 28 2024 Storms have largely consolidated into a line segment are are currently pushing through LCH/AEX and nearly LFT/ARA within the next hour or so. Conditions will gradually improve across BPT/LCH/AEX through the next couple of hours, while LFT/ARA will be deteriorating. As we near midnight, storms will be out of here but fog will become an issue. Areas of patchy fog will be be possible from midnight through roughly sunrise, some of which may be dense. Tomorrow, fog burns off around 14Z, giving way to VFR conditions and light NW winds. 17 && .MARINE... Issued at 315 PM CST Sat Dec 28 2024 Showers and storms will begin to amplify over the western waters through the next couple of hours, spreading east through the evening and eventually exiting the eastern waters prior to midnight. Winds and seas will be elevated this evening into tonight, and will also be higher in and around any strong to severe storms. Winds turn NW after the front and relax quickly, before veering SW to S again by early Monday. Dry weather returns overnight and continues through much of next week as a cold front exits the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 51 67 48 72 / 90 0 0 0 LCH 53 70 52 72 / 80 0 0 0 LFT 56 70 52 73 / 80 0 0 0 BPT 54 72 53 74 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...17
In the hours before
Local storm report, Dec 28, 5:40 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
540 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg 8 SE Alexandria 31.25N 92.28W
12/28/2024 Rapides LA Public
Multiple reports received of trees down in
the Ruby and Kolin communities.
&&
25Local storm report, Dec 28, 5:49 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
549 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg Saint Landry 30.85N 92.26W
12/28/2024 Evangeline LA Trained Spotter
Received a report of possible tornado damage
at the Cleco Plant in St. Landry.
&&
25Local storm report, Dec 28, 5:54 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
554 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg 6 SE Saint Landry 30.79N 92.18W
12/28/2024 St. Landry LA Emergency Mngr
Received reports of power lines and fences
down in the Whiteville community.
&&
25Local storm report, Dec 28, 5:57 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
557 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 4 W Branch 30.34N 92.33W
12/28/2024 Acadia LA Fire Dept/Rescue
Reports of power lines down in the vicinity
of Providence and White Oak Highways near
the Branch community.
&&
25Local storm report, Dec 28, 6:08 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
608 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tstm Wnd Dmg 3 ESE Saint Landry 30.83N 92.20W
12/28/2024 St. Landry LA Public
Power Poles down possible tornado.
&&Local storm report, Dec 28, 6:12 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
612 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 4 W Branch 30.35N 92.33W
12/28/2024 Acadia LA Fire Dept/Rescue
Power Line down.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:17 PM CST | Special Marine Warning | LCH | 88 min | |
| Dec 28, 6:38 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 67 min |
| Dec 28, 6:57 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 63 min |
| Dec 28, 7:08 PM CST | River Flood Warning | LCH | Vernon | 62 hr |
| Dec 28, 7:46 PM CST | Special Weather Statement | LCH | Saint Martin | 44 min |
| Dec 28, 7:47 PM CST | Special Marine Warning | LCH | 58 min | |
| Dec 28, 7:58 PM CST | Special Weather Statement | LCH | Iberia, St. Mary | 62 min |
| Dec 28, 7:59 PM CST | Special Marine Warning | LCH | 61 min | |
| Dec 28, 8:19 PM CST | Special Marine Warning | LCH | 56 min | |
| Dec 29, 3:14 AM CST | Dense Fog Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 7 more | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.